MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VERSAPORT PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VERSAPORT PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 179078P
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic bilateral salpingo-oophorectomy, the device¿s seal was damaged.The white rubber seal was missing on the trocar after they used a large bag to retrieve specimen.They realized a part of the trocar was missing since they kept having air-leaks.They realized the seal was missing.They had to look inside the abdomen of the patient to finally find the seal after 10 minutes.There was no injury caused to the patient and no medical intervention was required.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted that the cannula, obturator, trocar, envelope and circular seal appeared intact.The white gasket seal for the trocar was disengaged and not received.The flip top converter was not received.Pmv performed functional testing: the knife blade advanced and cut through the test media.The port failed an air leak test.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all manufacturer¿s quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the disengaged white trocar gasket may occur if the device is mishandled or handled roughly during application.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERSAPORT PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7130608
Report Number9612501-2017-06807
Device Sequence Number16506546
Product Code GCJ
UDI-Device Identifier20884521082660
UDI-Public20884521082660
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K954108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179078P
Device Catalogue Number179078P
Device Lot NumberJ6L2339X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2018
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1